Alert archive / New York / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 1, NWS Buffalo, NY

January 9, 2008Chautauqua County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Jan 9, 2008, 3:22 AM EST for Chautauqua County, New York. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 9, 2008, 3:22 AM EST (08:22 UTC)
Expired
Jan 9, 2008, 4:00 AM EST
In force
38 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

County Chautauqua County, NY

The radar

The Buffalo radar (KBUF), 95 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 9, 3:41 AM ESTTSTM WND GST 70Jamestown, NYTREES/POWER LINES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.4 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2008-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2008-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 211 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
1361 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
211 m²/s²
0-3 km storm-relative helicity
275 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBUF 090822
SVRBUF
NYC013-090900-
/O.NEW.KBUF.SV.W.0001.080109T0822Z-080109T0900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
322 AM EST WED JAN 9 2008

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHAUTAUQUA COUNTY IN WESTERN NEW YORK

* UNTIL 400 AM EST

* AT 312 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 23 MILES NORTHWEST OF FINDLEY LAKE TO 29 MILES SOUTHWEST OF
  CLYMER...OR ALONG A LINE EXTENDING FROM 16 MILES NORTH OF ERIE TO
  15 MILES NORTH OF MEADVILLE...AND MOVING NORTHEAST AT 65 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  FINDLEY LAKE BY 335 AM EST...
  CLYMER AND WESTFIELD BY 340 AM EST...
  CHAUTAUQUA INSTITUTE AND MAYVILLE BY 345 AM EST...
  FREDONIA BY 350 AM EST...
  FALCONER...LAKEWOOD AND JAMESTOWN WEST BY 355 AM EST...

THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM EST
WEDNESDAY MORNING FOR WESTERN NEW YORK.

LAT...LON 4254 7911 4204 7909 4202 7973 4229 7974
      4231 7969 4232 7968 4232 7966 4234 7963
TIME...MOT...LOC 0822Z 243DEG 56KT 4243 7984 4193 7997

$$

RSH
2 follow-up statements
000 
WWUS51 KBUF 090844
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
344 AM EST WED JAN 9 2008

NYC013-090900-
/O.CON.KBUF.SV.W.0001.000000T0000Z-080109T0900Z/
CHAUTAUQUA NY-
344 AM EST WED JAN 9 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM EST
FOR CHAUTAUQUA COUNTY...

AT 343 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM 10 MILES WEST OF DUNKIRK TO 20 MILES WEST OF 
JAMESTOWN...MOVING NORTHEAST AT 60 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  STOCKTON AND LAKEWOOD AND FREDONIA BY 350 AM EST...
  GERRY AND ARKWRIGHT AND SINCLAIRVILLE BY 355 AM EST...
  ELLINGTON AND FREWSBURG BY 400 AM EST...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM EST
WEDNESDAY MORNING FOR WESTERN NEW YORK.

LAT...LON 4254 7911 4204 7909 4202 7973 4229 7974
      4231 7969 4232 7968 4232 7966 4234 7963
TIME...MOT...LOC 0844Z 243DEG 56KT 4259 7936 4209 7949

$$

RSH
000 
WWUS51 KBUF 090904
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
402 AM EST WED JAN 9 2008

NYC013-090912-
/O.EXP.KBUF.SV.W.0001.000000T0000Z-080109T0900Z/
CHAUTAUQUA NY-
402 AM EST WED JAN 9 2008

...THE SEVERE THUNDERSTORM WARNING FOR CHAUTAUQUA COUNTY EXPIRED AT
400 AM EST...

AT 402 AM EST NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORMS THAT PROMPTED THE WARNING HAVE EXITED THE WARNED 
AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. THERE WILL STILL 
BE THE POTENTIAL THOUGH FOR THUNDERSTORMS WITH WIND GUSTS TO 45 MPH 
OVER THE FAR EASTERN PORTION OF THE COUNTY UNTIL 420 AM EDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM EST
WEDNESDAY MORNING FOR WESTERN NEW YORK.

LAT...LON 4254 7911 4204 7909 4202 7973 4229 7974
      4231 7969 4232 7968 4232 7966 4234 7963
TIME...MOT...LOC 0844Z 243DEG 56KT 4259 7936 4209 7949

$$

RSH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 9, 2:59 AM EST, 23 minutes earlier.

Area forecast discussion, Jan 9, 2:59 AM EST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
259 AM EST WED JAN 9 2008

.SYNOPSIS...
OUR STRETCH OF RECORD SETTING WARMTH WILL COME TO AN ABRUPT END
THIS MORNING WITH THE PASSAGE OF A STRONG PACIFIC COLD FRONT...BUT
IT WILL TAKE MOTHER NATURE SEVERAL DAYS TO WORK OUR TEMPERATURES
DOWN TO NEAR NORMAL VALUES. DURING THAT PROCESS...OUR REGION WILL
EXPERIENCE TWO DISTINCT EPISODES WHERE WE WILL PICK UP SOAKING
RAINS WHILE SNOWFALL WILL BE EXTREMELY LIMITED.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF THE WRITING OF THIS DISCUSSION...A STRONG PACIFIC COLD FRONT
WAS CROSSING LAKE ERIE AND SOUTHERN ONTARIO. THIS FRONT WILL CROSS
OUR FORECAST AREA EARLY THIS MORNING...WITH STRONG GUSTY WINDS AND
A BAND OF MODERATE TO HEAVY RAIN SHOWERS MARKING THE ACTUAL
PASSAGE. IN FACT...THE CLE OFFICE HAS BEEN ISSUING AND VERIFYING
SEVERE TRW WARNINGS WITH THE FRONTAL SQUALL LINE.

THE BULK OF THE REGION WILL PICK UP A QUARTER TO AS MUCH AS A HALF
INCH OF RAIN FROM THE SHOWER ACTIVITY THROUGH MIDDAY...AS HIGH
PWATS OF +2 TO 3 STD ABOVE NORMAL AND STRONG SFC FORCING FROM THE
FRONT WILL BE ENHANCED BY SIGNIFICANT JET DYNAMICS AND
STRENGTHENING DIFFLUENCE ALOFT.

THE WIDESPREAD SHOWERS THIS MORNING WILL THEN QUICKLY TAPER OFF AS
THE MORNING PROGRESSES...SO THAT BY MIDDAY THE LEFTOVER SHOWERS
WILL BE CONFINED TO AREAS GENERALLY EAST OF LK ONTARIO. SUNSHINE
WILL THEN FINALLY MAKE A RETURN TO WESTERN NEW YORK...MAKING ITS
WAY ACROSS THE FAR WESTERN COUNTIES LATE IN THE MORNING BEFORE
BRIGHTENING SKIES EAST OF ROC DURING THE COURSE OF THE AFTERNOON.

WHILE THE RETURNING SUNSHINE WILL BE GOOD FOR THE MOODS OF MANY...
THE SUN WILL ALSO HELP TO DESTABILIZE AND MIX THE BOUNDARY LAYER.
A DEEPENING STORM SYSTEM TRACKING TO THE NORTHEAST TO WESTERN
QUEBEC TODAY WILL GENERATE STRONG AND POTENTIALLY DAMAGING WINDS
ACROSS WESTERN AND NORTH CENTRAL NEW YORK. WINDS OF 50 TO 60 KNOTS
AT 5K FT WILL BE FOUND WITHIN THE COLD ADVECTION IN THE WAKE OF
THE COLD FRONT TODAY...AND WITH THE HELP OF SOME SUN TO MIX
THINGS...SOME GUSTS TO 50 MPH WILL LIKELY OCCUR AT THE SURFACE.

THERE WILL ALSO BE A 5-8MB/3HR ISALLOBARIC WIND COMPONENT TO FACT
IN...WHICH USUALLY HELPS MORE TO PROLONG THE STRONGER WINDS. OVER
THE IAG FRONTIER...THERE WILL ALSO BE SOME FUNNELLING OF THE WINDS
UP THE FETCH OF LK ERIE. ALL IN ALL...WEST TO SOUTHWEST WINDS WILL
AVERAGE 25 TO 35 MPH TODAY WITH GUSTS TO 50 MPH LIKELY. A WIND
ADVISORY REMAINS IN PLACE FOR THIS EVENT THROUGH THIS EVENING...
WITH THE WINDS LIKELY HOLDING ON LONGEST EAST OF LK ONTARIO.

FOR TONIGHT...A MUCH DRIER AIRMASS WILL BE IN PLACE ACROSS ALL OF
WESTERN AND NORTH CENTRAL NEW YORK AS A PROGRESSIVE RIDGE WILL
MAKE ITS WAY ACROSS THE EASTERN GREAT LAKES. THIS WILL LEAD TO A
CLEAR TO PARTLY CLOUDY NIGHT ACROSS THE REGION...WITH WINDS
GREATLY SUBSIDING BY MIDNIGHT.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
A RIDGE WILL EXIT THE REGION DURING THE DAY THURSDAY...BUT NOT
BEFORE PROVIDING US WITH A FAIR DECENT DAY WITH AT LEAST PARTIAL
SUNSHINE AND TEMPERATURES GENERALLY IN THE LOW TO MID 40S.

A DEVELOPING STORM SYSTEM OVER THE MISSISSIPPI VALLEY ON THURSDAY
WILL LIFT TO THE NORTH SHORES OF LAKE ERIE BY LATE THURSDAY NIGHT.
STRONG WARM ADVECTION AHEAD OF THIS LOW WILL BE ACCOMPANIED BY
ANOTHER MOISTURE RICH AIRMASS...WITH RAIN BREAKING OUT ACROSS THE
BULK OF THE REGION EARLY THURSDAY NIGHT. THERMAL PROFILES SHOW
THAT THE PRECIPITATION MAY START OFF AS SNOW EAST OF ROCHESTER AND
PARTICULARLY EAST OF LK ONTARIO...AS A DEEP DRY LAYER WILL OFFER
IDEAL EVAPORATIVE COOLING FOR THE INITIAL FEW HOURS OF
PRECIPITATION.

EVEN OVER THESE EASTERN SECTIONS THOUGH...THE TRACK OF THE SFC LOW
TO OUR WEST WILL MEAN ENOUGH WARM ADVECTION TO CHANGE ALL PCPN TO
RAIN BY DAYBREAK.

ON FRIDAY...THE SFC LOW IS FORECAST TO THE NORTH OF LAKE ONTARIO
TO SOUTHWESTERN QUEBEC. A PRONOUNCED DRY SLOT SHOULD QUICKLY CUT
BACK ON THE EXTENT OF THE RAIN SHOWERS ON FRIDAY...BUT COLD AIR
WRAPPING AROUND THE BACKSIDE OF THE DEPARTING LOW COULD CHANGE OR
MIX THE RAIN SHOWERS WITH SOME NUISANCE WET SNOW AS THE AFTERNOON
PROGRESSES.

AS THE LOW LIFTS FURTHER AWAY FRIDAY NIGHT...OUR FOCUS WILL BECOME
MORE MESOSCALE IN NATURE AS LAKE EFFECT SNOW SHOWERS (REMEMBER
THEM??) COULD DEVELOP EAST OF BOTH LAKES. H85 TEMPS OF -8 TO -10C
SHOULD BE JUST ENOUGH TO GENERATE MULTI-LAKE SNOW BANDS...WITH THE
BULK OF THE ACTIVITY REMAINING WELL SOUTH OF BUFFALO AND
WATERTOWN.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
THE CURRENT DISTRIBUTION OF 500MB HEIGHT ANOMALIES REPRESENTS A
MATURE NEGATIVE PNA PATTERN IN PLACE WITH STRONG NEGATIVE HEIGHT
ANOMALIES DOMINATING THE GULF OF ALASKA INTO MUCH OF THE WESTERN
CONUS WITH STRONG POSITIVE HEIGHT ANOMALIES EAST OF THE MISSISSIPPI
RIVER. MOVING INTO THE LONG TERM PORTION OF THE FORECAST...THIS
PATTERN WILL DEAMPLIFY AND PROGRESS EASTWARD WITH HEIGHT FALLS
SPREADING INTO THE CENTRAL AND EASTERN CONUS THIS WEEKEND INTO EARLY
NEXT WEEK. THIS WILL BRING AN END TO THE UNSEASONABLE WARMTH WITH
TEMPERATURES DROPPING BACK CLOSER TO NORMAL...HOWEVER NO TRUE ARCTIC
AIR WILL ACCOMPANY THIS DEVELOPING TROUGH. GEFS ENSEMBLE MEAN IN
GOOD AGREEMENT THROUGH THE PERIOD IN KEEPING THE NAO INDEX NEUTRAL
OR POSITIVE. THE LACK OF A HIGH LATITUDE BLOCKING FEATURE DOWNSTREAM
ACROSS GREENLAND WILL PREVENT THE LONGWAVE PATTERN FROM LOCKING INTO
AN EASTERN CONUS TROUGH CONFIGURATION. ALL IN ALL...THE PATTERN IS
VERY CONSISTENT WITH THAT OF A MODERATE LA NINA INDICATING THE
ATMOSPHERE AND OCEAN ARE FULLY COUPLED INTO A COLD PHASE ENSO EVENT.

LOOKING AT THE DETAILS...MOIST CYCLONIC FLOW WILL CONTINUE OVER THE
AREA SATURDAY WITH SECONDARY TROUGH DROPPING THROUGH THE AREA THAT
WILL SUPPORT SOME LINGERING SNOW SHOWERS FLRYS. TEMPERATURES ARE ONLY
MARGINALLY COLD ENOUGH TO SUPPORT LAKE EFFECT SNOW...WITH ABOUT -8C
TO -10C AT 850MB. GIVEN THE MARGINAL NATURE OF THE COLD AIR AND
INHERENT UNCERTAINTY AT THIS TIME RANGE HAVE RESTRICTED POPS TO THE
CHANCE RANGE EAST OF THE LAKES IN LOCATIONS FAVORED BY WESTERLY
UPSLOPE FLOW. ELSEWHERE JUST SOME FLRYS

ENOUGH LOW LVL MOISTURE TO MENTION CHC OF FLYRS SAT NGT/SUNDAY.
BY EARLY NEXT WEEK GFS/ECMWF/GEM ALL SHOW ANOTHER PACIFIC SHORTWAVE
ROUNDING INTO THE BASE OF THE MEAN CENTRAL AND EASTERN CONUS TROUGH.
MODEL AGREEMENT DIVERGES SIGNIFICANTLY BY DAY 6 MONDAY WITH RESPECT
TO THE HANDLING OF THIS SYSTEM. THE 12Z GFS IS AN EXTREME OUTLIER IN
KEEPING A LOW WEST OF THE APPALACHIANS THROUGH TUESDAY WITH A POCKET
OF VERY COLD AIR DROPPING INTO THE GREAT LAKES. THIS BREAKS
CONTINUITY FROM ITS PREVIOUS RUN...AND HAS NO SUPPORT FROM THE
00Z/08 GEFS ENSEMBLE SUITE OR OTHER LONG RANGE MODEL
GUIDANCE...THEREFORE THE 12Z GFS WILL BE DISCOUNTED. FOLLOWED THE
ECMWF FOR DAYS 6 AND 7 WITH THE PRIMARY LOW RUNNING NORTH OFF THE
EASTERN SEABOARD AND AN INVERTED SURFACE TROUGH AND MID LEVEL TROUGH
HANGING BACK ACROSS THE EASTERN GREAT LAKES. WILL STAY WITH
CONTINUITY THIS FAR OUT AND CONTINUE WITH A CHANCE OF SNOW FOR
SUNDAY NIGHT THROUGH MONDAY NIGHT FOR THIS FEATURE. ON TUESDAY WILL
MENTION CHANCE OF SNOW SHOWERS AS 00Z ECMWF SHOWS CYCLONIC FLOW
CONTINUING OVER THE LOWER LKS WITH MAX TEMPS NEAR SEASONAL NORMS IN
THE UPPER 20S TO LOWER 30S. ECMWF SHOWS RIDGE SLIDING EAST DURING
THE DAY WED BUT STILL SPITS OUT SOME LIGHT PRECIP IN NW UPSLOPE FLOW
SO WILL MENTION LOW CHC SNOW SHWR AT THIS TIME.

&&

.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
LOW PRESSURE CENTERED OVER LAKE HURON WILL CONTINUE TO TRACK TO THE
NORTHEAST OVERNIGHT AND DEEPEN RAPIDLY WEDNESDAY AS IT MOVES INTO
SOUTHERN QUEBEC. A COLD FRONT TRAILING SOUTH OF THIS LOW WILL PUSH
THROUGH WESTERN AND CENTRAL NEW YORK BETWEEN 09Z AND 14Z TODAY.  A
NEARLY SOLID LINE OF SHOWERS AND ISOLATED THUNDERSTORMS
DEVELOPING AHEAD OF THE FRONT WILL IMPACT OUR AREA...MAINLY
BETWEEN 09Z AND 12Z. EXPECT MAINLY VFR CONDITIONS TO LOWER TO MVFR
AS THE MOISTURE SPREADS EAST AHEAD OF THE FRONT.

SOUTHERLY WINDS AHEAD OF THE FRONT HAVE REALLY DECOUPLED...BUT AS
THE SHOWERS PICK UP LATER TONIGHT...SOME OF THE HIGHER WINDS ALOFT
MAY WORK DOWN TO THE SURFACE. IN THE MEANTIME...WILL INSERT LOW
LEVEL WIND SHEAR INTO THE TAFS TO ACCOUNT FOR THE 60 TO 70 KNOT LOW
LEVEL JET THAT WILL BE TRACKING EAST ACROSS THE AREA.

WE STILL EXPECT THE STRONGEST WINDS TO DEVELOP BEHIND THE FRONT LATE
TONIGHT AND WEDNESDAY WHEN COLD AIR ADVECTION CAUSES SUBSTANTIAL
ATMOSPHERIC MIXING AND FREQUENT WIND GUSTS BETWEEN 40 AND 45 KNOTS.

DIMINISHING WINDS AND BETTER FLYING CONDITIONS ARE EXPECTED TO
RETURN WEDNESDAY NIGHT INTO THURSDAY AS HIGH PRESSURE DRIFTS ACROSS
THE AREA. ANOTHER SYSTEM MOVING NORTHEAST FROM THE OHIO VALLEY WILL
BRING A MIX OF RAIN OF SNOW LATER THURSDAY NIGHT INTO FRIDAY...ALONG
WITH A SIGNIFICANT IMPACT ON AVIATION OPERATIONS. IMPROVEMENTS ARE
EXPECTED SATURDAY ALTHOUGH COLDER AIR ON A WESTERLY FLOW MAY PRODUCE
BANDS OF LAKE EFFECT SNOW EAST OF THE LAKES. ANY LAKE EFFECT SNOW
SHOULD END BY SUNDAY.

&&

.MARINE...
A STRONG COLD FRONT IS EXPECTED TO CROSS THE LOWER LAKES
REGION...WITH THE STRONG COLD ADVECTION IN ITS WAKE HELPING TO
TRANSPORT STRONGER WINDS FROM ALOFT DOWN TO THE SURFACE. GIVEN THE
50-60 KNOT WIND FIELDS EXPECTED BETWEEN 925 AND 850 MB LATE TONIGHT
INTO WEDNESDAY...LOW TO MODERATE WESTERLY GALES WILL BE A NEAR
CERTAINTY...ALONG WITH POSSIBLE GUSTS TO STORM FORCE. FOR THIS
REASON...GALE WARNINGS WILL CONTINUE FOR LAKE ERIE...AND ALL U.S.
WATERS OF LAKE ONTARIO.

LOOKING FURTHER OUT...THE PRESSURE GRADIENT WILL RELAX QUICKLY
WEDNESDAY NIGHT AND THURSDAY AS A RIDGE OF HIGH PRESSURE BUILDS
EASTWARD INTO THE LOWER LAKES REGION. ANOTHER SYSTEM DEVELOPING OVER
THE OHIO VALLEY THURSDAY IS EXPECTED TO LIFT NORTHEAST ACROSS
THE LOWER LAKES ON FRIDAY.

&&

.CLIMATE...
OUR THREE MAIN CLIMO STATIONS...BUFFALO...ROCHESTER...AND
WATERTOWN...ALL HAVE SHATTERED BOTH MAX AND HIGH MIN TEMP RECORDS
FOR JANUARY 7 AND 8. BOTH ROCHESTER AND WATERTOWN HAD THEIR
WARMEST LOW TEMPERATURE YESTERDAY FOR ANY JANUARY DATE ON RECORD.

THE MINIMUM AT ROCHESTER ON TUESDAY WAS 55....TYING THE ALL TIME
WARMEST LOW TEMPERATURE FOR JANUARY FIRST SET ON JAN 21 1906. IN
WATERTOWN...THE MINIMUM ON TUESDAY WAS 57 DEGREES. THE PREVIOUS
JAN ALL TIME RECORD WAS 53. THE NORMAL LOW FOR THAT DATE IN
WATERTOWN IS 9 DEGREES...LEADING TO A DEPARTURE OF 44 DEGREES

IN BUFFALO...THE MINIMUM WAS 49...BREAKING THE PREVIOUS HIGH
MINIMUM RECORD OF 43 SET IN 1937.

HERE ARE THE RECORD MAXES AND MINS ESTABLISHED THE PAST TWO DAYS
AT OUR THREE SITES.

JANUARY 7...
MAXES...BUF...63 (54/1935) ROCH...62 (57/1930) WAT...61 (48/1962)
MINS....BUF...52 (47/1935) ROCH...52 (49/1930) WAT...47 (47)

JANUARY 8...
MAXES...BUF...66 (59/1965) ROCH...67 (62/1937) WAT...65 (51/1965)
MINS....BUF...49 (43/1937) ROCH...55 (40/1880) WAT...57 (37)

NORMALS FOR JAN 7,8 (MAX/MIN)..BUF..31/18 ROCH...31/17 WAT...30/9.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WIND ADVISORY FROM 7 AM THIS MORNING TO 7 PM EST THIS EVENING
     FOR NYZ001>005-010>014-019>021-085.
     WIND ADVISORY FROM 7 AM THIS MORNING TO 10 PM EST THIS EVENING
     FOR NYZ006>008.
MARINE...GALE WARNING UNTIL 10 PM EST THIS EVENING FOR LEZ020-040-041.
         GALE WARNING FROM 7 AM THIS MORNING TO 4 AM EST
         THURSDAY FOR LOZ042>045-062>065.

&&

SYNOPSIS...RSH
NEAR TERM...RSH
SHORT TERM...RSH
LONG TERM...JJP
AVIATION...TJP
MARINE...SAGE
CLIMATE...SFM
Hazardous weather outlook, Jan 8, 5:16 AM EST, 22 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
516 AM EST TUE JAN 8 2008

NYZ001>005-010>014-019>021-085-091030-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-GENESEE-
WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
SOUTHERN ERIE-
516 AM EST TUE JAN 8 2008

...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006>008-091030-
OSWEGO-JEFFERSON-LEWIS-
516 AM EST TUE JAN 8 2008

...WIND ADVISORY IN EFFECT FROM 7 AM TO 10 PM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-091030-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
516 AM EST TUE JAN 8 2008

...GALE WARNING IN EFFECT FROM 4 AM TO 10 PM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

SLZ022-024-091030-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
516 AM EST TUE JAN 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF THE
SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ042>045-062>065-091030-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
516 AM EST TUE JAN 8 2008

...GALE WARNING IN EFFECT FROM 7 AM WEDNESDAY TO 4 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ONTARIO.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

RSH

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 3:50 AM ESTSevere Thunderstorm WarningBUFErie55 min
Jan 9, 3:57 AM ESTSevere Thunderstorm WarningBUFCattaraugus63 min
Jan 9, 4:12 AM ESTSevere Thunderstorm WarningBUFNiagara28 min
Jan 9, 4:24 AM ESTSevere Thunderstorm WarningBUFGenesee, Wyoming33 min
Jan 9, 4:32 AM ESTSevere Thunderstorm WarningBUFOrleans36 min
Jan 9, 4:51 AM ESTSevere Thunderstorm WarningBUFAllegany54 min
Jan 9, 4:53 AM ESTSevere Thunderstorm WarningBUFLivingston, Monroe34 min
Jan 9, 5:10 AM ESTSevere Thunderstorm WarningBUFOntario, Wayne50 min
Jan 9, 5:40 AM ESTSevere Thunderstorm WarningBUFCayuga35 min
Jan 9, 5:46 AM ESTSevere Thunderstorm WarningBUFOswego44 min
Jan 9, 6:13 AM ESTSevere Thunderstorm WarningBUFJefferson47 min
Jan 9, 6:29 AM ESTHigh Wind WarningBUFCattaraugus, Chautauqua, Erie, Genesee, Jefferson, Lewis and 5 more9 hr
Jan 9, 6:32 AM ESTSevere Thunderstorm WarningBUFLewis43 min

Nearby

Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.